What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 22, 12:06 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 22, 12:06 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
106 PM CDT Mon Jul 22 2024
...New AVIATION...
.UPDATE...
Issued at 1102 AM CDT Mon Jul 22 2024
Minimal changes have been made to the temperature forecast for
today to account for convective trends and current obs through
this morning. In most cases, this resulted in little if any change
to high temperatures with a range of 80s expected areawide. As for
PoPs, have maintained the inherited forecast with latest SHV radar
imagery beginning to light up rather quickly as stronger heating
begins to further destabilize the atmosphere. Combined with much
higher PWATs compared to 24 hours ago, the environment will be
increasingly favorable for seeing efficient rain producers this
afternoon so will have to watch for possible localized flooding.
Of course, the stalled sfc boundary near I-20 and a weak shortwave
aloft traversing the region will only add to the lift and forcing
needed for generating widespread convection as indicated in the
going forecast. Therefore, no additional changes are needed at
this time. Updated text products have already been issued.
/19/
&&
.SHORT TERM...
(Monday through Tuesday)
Issued at 359 AM CDT Mon Jul 22 2024
Today will begin an extended period of cooler (below normal) temps
and unsettled weather, as what usually trends towards the driest
period of the year is anything but as convection will
increase/become numerous across much of the region for much of
this new work week. The early morning water vapor imagery
indicates a lead shortwave trough that has advanced through the
Lower MS Valley, with secondary troughing taking shape from the OK
Panhandle and Nrn OK. At the sfc, a warm front has lifted back N
through E TX to the I-20 corridor of N LA and again has become
stationary, with some waffling of the bndry expected today as
convection increases especially as perturbations traverse the
region once the upper trough begins to settle across the Red
River Valley. The mosaic radar imagery indicates scattered
convection that has already developed along the Red River Valley
of Srn Ok/far N TX, with this convection expected to spread
farther ESE and expand farther S later this morning as large scale
forcing begins to increase within the very moist air mass in
place characterized by PW's of 1.8-1.9". Thus, have ramped up
likely pops a bit earlier for E TX later this morning, before
expanding likely/categorical pops across the remainder of the area
for the afternoon especially as diurnal heating increases. Max
temps will likely occur by early to mid afternoon across much of
the area, before the convection and associated convective bndrys
help to cool temps for the late afternoon.
This convection should persist tonight especially in VC and S of
the I-20 corridor of E TX/N LA into SCntrl AR, with additional
redevelopment possible especially as the flow aloft becomes more
SW as the apex of the trough digs farther S into N TX. Locally
heavy rain will be possible in the stronger storms, with cell
training possibly resulting in minor flooding of low lying, poor
drainage areas. Likely/categorical pops will continue Tuesday
especially SE of the I-30 corridor, as the weak sfc front becomes
established along this area, and the deep SW flow persists to its
SE. Some drier mid level air may try to entrain SE just ahead of
the primary through axis behind the stationary front over extreme
NE TX/SE OK/adjacent SW AR, which should limit the extent of
convection development which will be mainly tied with the aid of
diurnal heating.
15
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 359 AM CDT Mon Jul 22 2024
Little change to the overall synoptic pattern is expected Tuesday
night through Friday, as the weak troughing aloft remains situated
from Cntrl/NE TX into AR/the Mid-South region. While convection
may begin to diminish during the evening with the loss of heating,
this should be short-lived as the progs suggest that the flow will
reload Wednesday morning as additional perturbations begin to
eject NE into Srn and Cntrl LA and eventually into NE LA. Thus,
pops will begin to ramp back up again during the day Wednesday
especially SE of I-30 where likely and categorical pops return.
The progs continue the "rinse and repeat" regime Wednesday night
with a temporary trend in diminishing convection during the
evening, before another round redevelops late across Deep E TX
into NCntrl LA as additional weaknesses aloft eject NE ahead of
the weak trough axis. Total QPF amounts through late week still
look to range from 1-3 inches (especially SE of I-30), with
isolated higher amounts in excess of 4-5 inches possible. With
these QPF amounts spread out throughout the week, any flooding
potential should be minor and mostly confined to portions of Lower
E TX into N LA.
The convection may tend to become more scattered across the region
by late week as there remains some consistency amongst the
GFS/ECMWF is slowly lifting this weak shear axis slowly back N
Friday, as ridging aloft over the Ern Gulf/FL begins to retrograde
W along the Gulf coast. In fact, the Wrn periphery of the ridge
may tend to help suppress convection development Saturday over Ern
LA, but should help to enhance a more active seabreeze for areas
farther W, with the lingering weakness aloft possibly contributing
to additional isolated to scattered convection development
especially with the aid of diurnal heating. Not quite buying the
likely NBM pops for the Srn zones Friday and Saturday, and thus
have cut back pops to chance, with the seabreeze possibly becoming
more confined to the Wrn half of the area by Sunday pending the
position of the upper ridge center. It appears as if the ridge
will become more established over the region by the end of the
long term period (next Monday), thus limiting convection potential
to more of the isolated variety, with max temps also climbing
back into the 90s this weekend. Near normal temps and heat
indices exceeding 100 degrees look to return Sunday and especially
Monday.
15
&&
.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Mon Jul 22 2024
For the ArkLaTex terminals, large broad upper trough much of the
MS River Valley for days yet. VFR cigs with tempos for MVFR with
convection over much of the Four-State area, primarily along and
south of I-20 today. Light and variable winds with our old cool
front from late last week still stationary over the area today,
but expected to lift back northward with our prevailing winds S/SE
this eve with MVFR/IFR cigs/vsby 09-15Z. Weak SW/W flow aloft
will pulse convection, some nocturnal in the coming days&nights.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 73 86 73 / 70 60 70 40
MLU 89 72 85 71 / 70 70 80 50
DEQ 85 69 85 69 / 60 30 40 10
TXK 87 72 86 71 / 60 40 50 20
ELD 88 70 84 69 / 70 60 60 30
TYR 82 71 86 72 / 70 40 50 30
GGG 86 71 86 71 / 70 50 60 30
LFK 87 71 84 71 / 80 60 80 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...24
Hazardous weather outlook, Jul 22, 3:35 AM CST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
435 AM CDT Mon Jul 22 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
435 AM CDT Mon Jul 22 2024
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Showers and embedded thunderstorms will increase across much of the
region today, as a series of upper level disturbances begin to eject
east across the area. These showers and embedded storms are expected
to persist tonight over Lower East Texas, much of North Louisiana,
and Southcentral Arkansas. Given the very moist air mass in place,
locally gusty winds and heavy rainfall will be possible in the
stronger storms, with the potential for minor flooding of low lying,
poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Periods of showers and thunderstorms will continue across much of
the region Tuesday through Friday, as multiple upper level
disturbances eject east northeast across the region near and south of
a stationary front that will extend across Northeast Texas into
Southwest Arkansas. Locally gusty winds and heavy rainfall will be
possible in the stronger storms, with the potential for minor
flooding of low lying, poor drainage areas especially over Lower East
Texas and North Louisiana along and south of the Interstate 20
corridor. Showers and thunderstorms should become more scattered by
next weekend, as the front washes out and upper ridging begins to
build west along the Gulf coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed through tonight.
15
In the hours before
Special weather statement, Jul 22, 7:27 AM CST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
827 AM CDT Mon Jul 22 2024
TXZ124-136-221430-
Smith TX-Wood TX-
827 AM CDT Mon Jul 22 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SMITH AND WOOD
COUNTIES THROUGH 930 AM CDT...
At 827 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Emory to Grand Saline to near Canton. Movement
was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tyler, Mineola, Winnsboro, Lindale, Quitman, Hawkins, Hoard, Lake
Fork Reservoir, Pleasant Grove, Hainesville, Golden, Lake Palestine,
Forest Hill, Winona, Alba, Yantis, Red Springs, Perryville, and
Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9515 3250 9515 3225 9547 3230 9545
3236 9545 3248 9559 3269 9559 3272 9564
3296 9567
TIME...MOT...LOC 1327Z 287DEG 21KT 3287 9579 3266 9572 3251 9595
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special weather statement, Jul 22, 12:35 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
135 PM CDT Mon Jul 22 2024
TXZ150-152-153-221915-
Nacogdoches TX-Rusk TX-Shelby TX-
135 PM CDT Mon Jul 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RUSK...NORTH
CENTRAL NACOGDOCHES AND NORTHWESTERN SHELBY COUNTIES THROUGH 215 PM
CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garrison, or 13 miles north of Nacogdoches, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Garrison, Appleby, and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3180 9471 3198 9450 3197 9447 3181 9435
3169 9463
TIME...MOT...LOC 1835Z 237DEG 14KT 3181 9461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special weather statement, Jul 22, 1:16 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
216 PM CDT Mon Jul 22 2024
TXZ152-165>167-222000-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
216 PM CDT Mon Jul 22 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN NACOGDOCHES...
EASTERN ANGELINA...SAN AUGUSTINE AND SOUTHWESTERN SABINE COUNTIES
THROUGH 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Etoile to 11 miles northwest of Ebenezer.
Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Augustine, Pineland, Macune, Etoile, Rosevine, Chireno, Broaddus,
Bronson, McElroy, Denning, and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3163 9421 3122 9378 3108 9428 3138 9460
TIME...MOT...LOC 1916Z 243DEG 14KT 3136 9449 3117 9429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Jul 22, 1:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
223 PM CDT Mon Jul 22 2024
TXZ136-149-222000-
Cherokee TX-Smith TX-
223 PM CDT Mon Jul 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SMITH AND NORTH
CENTRAL CHEROKEE COUNTIES THROUGH 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bullard, or near Whitehouse, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitehouse, Bullard, Troup, and Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3208 9531 3218 9536 3233 9506 3213 9501
TIME...MOT...LOC 1923Z 243DEG 19KT 3214 9525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24